MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (SILICONE)
Model Number 119110
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was no drainage eye on the catheter prior to use.
 
Additional Manufacturer Narrative
The reported issue was confirmed.Per visual evaluation no defects were found, the drainage eyes were correctly perforated.However, after the functional evaluation of flow testing it was noted that no water flowed through the catheter.Obstruction of silicone in the drainage lumen was found.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use state the following: ¿- caution: do not aspirate urine through drainage funnel wall.- single patient use only.Do not reuse.Do not resterilize.For urological use only.- visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that there was no drainage eye on the catheter prior to use.

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
FOLEY CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7317455
Report Number1018233-2018-00704
Device Sequence Number18858006
Product Code EZL
UDI-Device Identifier00801741046001
UDI-Public(01)00801741046001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number119110
Device Catalogue Number119110
Device Lot NumberNGAS0312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1